MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD NANO ULTRA-FINE PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD NANO ULTRA-FINE PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported bd nano ultra-fine pen needle were unable to prime.The following information was provided by the initial reporter: ".Finds pen needles to be clogged during flow check.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned a single used 4mm, 32 gauge nano pro pen needle.No teardrop label was returned for lot confirmation.The patient end of the cannula of the pen needle was bent at its base, then again approximately 3mm from its tip, then again approximately 1mm from its tip.Despite the damage, the pen needle was still capable of priming and ejecting a saline solution when attached to a test pen.It was noted during testing that the needle remained in place despite the damage sustained and could not be dislodged when in contact with a skin analog during simulated use.Pen needle dhr batch 0134148 was reviewed.The batch number was built with pen needle assembly line in nov 2020.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.No quality notification was raised on past 12 months on similar non-conformance.Based on the sample received, bd was able to confirm the customer¿s indicated failure of the needle being bent.Bd was unable to replicate or confirm the customer¿s indicated failure of the pen needle being difficult to operate.Bd was unable to replicate or confirm the customer¿s indicated failure of the needle being clogged.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD NANO ULTRA-FINE PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12869897
Report Number9616656-2021-01455
Device Sequence Number20318896
Product Code FMI
UDI-Device Identifier10885403897511
UDI-Public10885403897511
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number8975
Device Catalogue Number320883
Device Lot Number0134148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown